Alert archive / Oregon / Red Flag Warnings in 2017

Red Flag Warning 3, NWS Pendleton, OR

June 24, 2017

NWS Pendleton, OR issued this red flag warning at Jun 24, 2017, 1:54 PM PDT. It took effect at Jun 25, 2017, 11:00 AM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 24, 2017, 1:54 PM PDT (20:54 UTC)
In effect from
Jun 25, 2017, 11:00 AM PDT
Expired
Jun 25, 2017, 11:00 PM PDT
In force
12 hr
Issued by
NWS Pendleton, OR

The text

As transmitted.

195 
WWUS86 KPDT 242054
RFWPDT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pendleton OR
154 PM PDT Sat Jun 24 2017

...UNSTABLE CONDITIONS WITH HAINES VALUES OF 6 COMBINED WITH LOW
HUMIDITY WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH ON 
SUNDAY... 

...THUNDERSTORMS MAY CAUSE NEW FIRE STARTS IN CENTRAL 
OREGON ON MONDAY...

.High pressure over the area will lead to very hot and unstable 
conditions with low humidities on Sunday. This will create the 
potential for explosive fire growth in grassy areas of Central 
Oregon and the Columbia Basin of Oregon and Washington. In 
addition, a Pacific frontal system will increase moisture and 
instability across central Oregon on Monday. Scattered 
thunderstorms with frequent lightning are expected. In the grassy 
areas of central Oregon...the Heppner District...and ODF John Day,
new fires from lightning strikes may spread rapidly.

ORZ640-252200-
/O.NEW.KPDT.FW.W.0003.170625T1800Z-170626T0600Z/
/O.CON.KPDT.FW.A.0002.170626T1700Z-170627T0500Z/
Central Mountains of Oregon-
154 PM PDT Sat Jun 24 2017

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT SUNDAY FOR
VERY HOT AND DRY CONDITIONS FOR FIRE WEATHER ZONE 640...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR ABUNDANT LIGHTNING AND GUSTY OUTFLOW
WINDS FOR FIRE WEATHER ZONE 640...

The National Weather Service in Pendleton has issued a Red Flag
Warning, which is in effect from 11 AM to 11 PM PDT Sunday. 

In addition, a Fire Weather Watch remains in effect from Monday
morning through Monday evening.

* AFFECTED AREA...In ORZ640...Fire weather zone 640.

* TIMING...A combination of Haines 6 values and low humidity will
  begin late Sunday morning and continue through early Sunday
  evening. In addition, thunderstorms will develop in central 
  Oregon Monday morning then eastern Oregon Monday afternoon.

* HAINES...Level 6 is expected Sunday morning and afternoon 
  though it will drop to 5 in portions of Central Oregon by late 
  afternoon.

* HUMIDITY...Humidity will drop below 15 percent late Sunday
  morning and continue into early evening before rising.

* LIGHTNING ACTIVITY...4 is expected on Monday which means 
  frequent lightning is expected and moderate rain is commonly 
  produced.

* PRECIPITATION...Storms on Monday will initially bring little 
  precipitation but will gradually become wet with some storms 
  producing moderate to heavy downpours.

* IMPACTS...Any fires that develop will likely spread rapidly 
  in the grasses and shrubs. Outdoor burning is not 
  recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

ORZ641-WAZ641-675-252200-
/O.NEW.KPDT.FW.W.0003.170625T1800Z-170626T0600Z/
Lower Columbia Basin of Oregon-Lower Columbia Basin of Washington-
Eastern Washington Southern Columbia Basin-
154 PM PDT Sat Jun 24 2017

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT SUNDAY FOR
VERY HOT AND DRY CONDITIONS FOR FIRE WEATHER ZONES 641, 641, AND
675...

The National Weather Service in Pendleton has issued a Red Flag
Warning, which is in effect from 11 AM to 11 PM PDT Sunday. 

* AFFECTED AREA...In ORZ641...Fire weather zone 641.In WAZ641... 
  Fire weather zone 641. In WAZ675...Fire weather zone 675. 

* TIMING...From late morning until early evening. 

* HAINES...Level 6 is expected in the late morning through early
  evening. 
 
* HUMIDITY...Humidity will drop below 15 percent late in the
  morning and continue into early evening before rising.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

ORZ644-252200-
/O.CON.KPDT.FW.A.0002.170626T1700Z-170627T0500Z/
Central Blue Mountains-
154 PM PDT Sat Jun 24 2017

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR ABUNDANT LIGHTNING AND GUSTY OUTFLOW
WINDS FOR FIRE WEATHER ZONE 644...

* AFFECTED AREA...In ORZ644...Fire weather zone 644.

* TIMING...Thunderstorms will develop in central Oregon Monday 
  morning then eastern Oregon Monday afternoon.

* LIGHTNING ACTIVITY...4 which means frequent lightning is 
  expected and moderate rain is commonly produced.

* PRECIPITATION...Storms will initially bring little 
  precipitation but will gradually become wet with some storms 
  producing moderate to heavy downpours.

* IMPACTS...Any fires that develop will likely spread rapidly 
  in the grasses and shrubs. Outdoor burning is not 
  recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
3 follow-up statements
593 
WWUS86 KPDT 251607
RFWPDT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pendleton OR
907 AM PDT Sun Jun 25 2017

...UNSTABLE CONDITIONS WITH HAINES VALUES OF 6 COMBINED WITH LOW
HUMIDITY WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH ON
SUNDAY...

...THUNDERSTORMS MAY CAUSE NEW FIRE STARTS IN CENTRAL OREGON ON
MONDAY...

.Very hot and unstable conditions with low humidities will prevail
today into this evening. This will create the potential for 
explosive fire growth in grassy areas of Central Oregon and the 
Columbia Basin of Oregon and Washington. In addition, a Pacific 
frontal system will increase moisture and instability across 
central Oregon on Monday. Scattered thunderstorms with abundant 
lightning are expected. In the grassy areas of central 
Oregon...the Heppner District...and ODF John Day, new fires from 
lightning strikes may spread rapidly.

ORZ640-260600-
/O.CON.KPDT.FW.W.0003.170625T1800Z-170626T0600Z/
/O.CON.KPDT.FW.A.0002.170626T1700Z-170627T0500Z/
Central Mountains of Oregon-
907 AM PDT Sun Jun 25 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR VERY HOT AND DRY CONDITIONS FOR FIRE WEATHER ZONE
640...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR ABUNDANT LIGHTNING AND GUSTY OUTFLOW
WINDS FOR FIRE WEATHER ZONE 640...

* AFFECTED AREA...In Oregon...Fire weather zone 640.

* TIMING...A combination of Haines 6 values and low humidity will
  prevail this afternoon and evening. In addition, scattered
  thunderstorms will develop in central Oregon Monday morning 
  then eastern Oregon Monday afternoon.

* HAINES...Level 6, falling to level 5 late tonight.

* HUMIDITY...Minimum values of 8 to 13 percent.

* LIGHTNING ACTIVITY...4 is expected on Monday which means
  abundant lightning is expected.

* PRECIPITATION...Storms on Monday will initially bring little
  precipitation but will gradually become wet with some storms
  producing moderate downpours.

* IMPACTS...Any fires that develop will likely spread rapidly 
  in the grasses and shrubs. Outdoor burning is not 
  recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

ORZ641-WAZ641-675-260600-
/O.CON.KPDT.FW.W.0003.170625T1800Z-170626T0600Z/
Lower Columbia Basin of Oregon-Lower Columbia Basin of Washington-
Eastern Washington Southern Columbia Basin-
907 AM PDT Sun Jun 25 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR VERY HOT AND DRY CONDITIONS FOR FIRE WEATHER ZONES
641, 641, AND 675...

* AFFECTED AREA...In Oregon...Fire weather zone 641. In
  Washington...Fire weather zones 641 and 675. 

* TIMING...This afternoon and evening.

* HAINES...Level 6. 

* HUMIDITY...Minimum values of 8 to 14 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

ORZ644-260600-
/O.CON.KPDT.FW.A.0002.170626T1700Z-170627T0500Z/
Central Blue Mountains-
907 AM PDT Sun Jun 25 2017

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR ABUNDANT LIGHTNING AND GUSTY OUTFLOW
WINDS FOR FIRE WEATHER ZONE 644...

* AFFECTED AREA...In Oregon...Fire weather zone 644.

* TIMING...Thunderstorms will develop in central Oregon Monday
  morning, and across eastern Oregon Monday afternoon.

* LIGHTNING ACTIVITY...4 which means abundant lightning is
  expected.

* PRECIPITATION...Storms will initially bring little precipitation
  but will gradually become wet with some storms producing
  moderate downpours.

* IMPACTS...Any fires that develop will likely spread rapidly 
  in the grasses and shrubs. Outdoor burning is not 
  recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
782 
WWUS86 KPDT 252142
RFWPDT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pendleton OR
242 PM PDT Sun Jun 25 2017

...UNSTABLE CONDITIONS WITH HAINES VALUES OF 6 COMBINED WITH LOW
HUMIDITY WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH
THROUGH THIS EVENING...

...THUNDERSTORMS WITH ABUNDANT LIGHTNING ACROSS CENTRAL AND
PORTIONS OF NORTHEAST OREGON MONDAY AFTERNOON AND EVENING...

.Very hot and unstable conditions with low humidities will
prevail through this evening across the lower elevations, with
Haines values of 6. A Pacific frontal system will increase 
moisture and instability across central Oregon Monday. Scattered 
to numerous thunderstorms with abundant lightning can be 
expected. In the grassy areas of central Oregon...the Heppner 
District...and ODF John Day, new fires from lightning strikes may 
spread rapidly.

ORZ640-260600-
/O.UPG.KPDT.FW.A.0002.170626T1700Z-170627T0500Z/
/O.NEW.KPDT.FW.W.0004.170626T1800Z-170627T0500Z/
/O.CON.KPDT.FW.W.0003.000000T0000Z-170626T0600Z/
Central Mountains of Oregon-
242 PM PDT Sun Jun 25 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR VERY HOT AND DRY CONDITIONS FOR FIRE WEATHER ZONE 
640...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM PDT MONDAY FOR 
ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS...

The National Weather Service in Pendleton has issued a Red Flag
Warning, which is in effect from 11 AM to 10 PM PDT Monday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...In Oregon...Fire weather zone 640.

* TIMING...A combination of Haines 6 values and low humidity will
  continue through this evening. Thunderstorms will develop late
  Monday morning, increasing Monday afternoon and evening.

* HAINES...Level 6, falling to level 5 late tonight.

* HUMIDITY...Minimum values of 8 to 13 percent late this afternoon.

* LIGHTNING ACTIVITY LEVEL...4 on Monday which means abundant 
  lightning is expected.

* PRECIPITATION...Storms on Monday will initially bring little 
  precipitation but will gradually become wet with some storms 
  producing moderate downpours.

* IMPACTS...Any fires that develop will likely spread rapidly 
  in the grasses and shrubs. Outdoor burning is not 
  recommended. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

ORZ644-260600-
/O.UPG.KPDT.FW.A.0002.170626T1700Z-170627T0500Z/
/O.NEW.KPDT.FW.W.0004.170626T1800Z-170627T0500Z/
Central Blue Mountains-
242 PM PDT Sun Jun 25 2017

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM PDT MONDAY FOR
ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 
644...

The National Weather Service in Pendleton has issued a Red Flag
Warning, which is in effect from 11 AM to 10 PM PDT Monday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...In Oregon...Fire weather zone 644.

* TIMING...Thunderstorms will develop late Monday morning, 
  increasing Monday afternoon and evening.

* LIGHTNING ACTIVITY LEVEL...4 which means abundant lightning is 
  expected.

* PRECIPITATION...Storms will initially bring little
  precipitation but will gradually become wet with some storms 
  producing moderate downpours. 

* IMPACTS...Any fires that develop will likely spread rapidly 
  in the grasses and shrubs. Outdoor burning is not 
  recommended. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

ORZ641-WAZ641-675-260600-
/O.CON.KPDT.FW.W.0003.000000T0000Z-170626T0600Z/
Lower Columbia Basin of Oregon-Lower Columbia Basin of Washington-
Eastern Washington Southern Columbia Basin-
242 PM PDT Sun Jun 25 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS VERY HOT
AND DRY CONDITIONS FOR FIRE WEATHER ZONES 641, 641, AND 675...

* AFFECTED AREA...In Oregon...Fire weather zone 641. In Washington...Fire
  weather zones 641 and 675.
  
* TIMING...Through this evening.

* HAINES...Level 6.

* HUMIDITY...Minimum values of 8 to 14 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
713 
WWUS86 KPDT 260535
RFWPDT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pendleton OR
1035 PM PDT Sun Jun 25 2017

...THUNDERSTORMS WITH ABUNDANT LIGHTNING ACROSS CENTRAL AND 
PORTIONS OF NORTHEAST OREGON MONDAY AFTERNOON AND EVENING...

.A Pacific frontal system will increase moisture and instability 
across central Oregon Monday. Scattered thunderstorms with 
abundant lightning can be expected. In the grassy areas of central
Oregon...the Heppner District...and ODF John Day, new fires from 
lightning strikes may spread rapidly.

ORZ640-261700-
/O.EXP.KPDT.FW.W.0003.000000T0000Z-170626T0600Z/
/O.CON.KPDT.FW.W.0004.170626T1800Z-170627T0500Z/
Central Mountains of Oregon-
1035 PM PDT Sun Jun 25 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM PDT
MONDAY FOR VERY HOT AND DRY CONDITIONS FOR FIRE WEATHER ZONE
640...
...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR
VERY HOT AND DRY CONDITIONS FOR FIRE WEATHER ZONE 640...

The National Weather Service in Pendleton has issued a Red Flag 
Warning, which is in effect from 11 AM to 10 PM PDT Monday. The 
Fire Weather Watch is no longer in effect.

* AFFECTED AREA...In Oregon...Fire weather zone 640.

* TIMING...Thunderstorms will develop late Monday morning, 
  increasing Monday afternoon and evening. 

* LIGHTNING ACTIVITY LEVEL...4 on Monday which means abundant 
  lightning is expected.

* PRECIPITATION...Storms on Monday will initially bring little 
  precipitation but will gradually become wet with some storms 
  producing moderate downpours.

* IMPACTS...Any fires that develop will likely spread rapidly in
  the grasses and shrubs. Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

ORZ641-WAZ641-675-260645-
/O.EXP.KPDT.FW.W.0003.000000T0000Z-170626T0600Z/
Lower Columbia Basin of Oregon-Lower Columbia Basin of Washington-
Eastern Washington Southern Columbia Basin-
1035 PM PDT Sun Jun 25 2017

...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR
ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS VERY HOT AND DRY
CONDITIONS FOR FIRE WEATHER ZONES 641, 641, AND 675...



$$

ORZ644-261700-
/O.CON.KPDT.FW.W.0004.170626T1800Z-170627T0500Z/
Central Blue Mountains-
1035 PM PDT Sun Jun 25 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM PDT
MONDAY FOR ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE
WEATHER ZONE 644...

* AFFECTED AREA...In Oregon...Fire weather zone 644.

* TIMING...Thunderstorms will develop late Monday morning, 
  increasing Monday afternoon and evening.

* LIGHTNING ACTIVITY LEVEL...4 which means abundant lightning 
  is expected. 

* PRECIPITATION...Storms will initially bring little 
  precipitation but will gradually become wet with some storms 
  producing moderate downpours.

* IMPACTS...Any fires that develop will likely spread rapidly 
  in the grasses and shrubs. Outdoor burning is not 
  recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Jun 24, 10:19 AM PDT, 3 hours 35 minutes earlier.

Area forecast discussion, Jun 24, 10:19 AM PDT, 3 hours 35 minutes before
Area Forecast Discussion...Updated
National Weather Service Pendleton OR
1019 AM PDT Sat Jun 24 2017

Updated AVIATION Discussion

.UPDATE...A ridge of high pressure will build over the area
through Sunday. This will result in clear skies and hot daytime
temperatures. Highs today will be 90-95 lower elevations with 80s
mountains. It will be warmer Sunday with highs approaching 100
degrees lower elevations and around 90 in the mountains. A little
moisture and instability will spread northward along the Oregon
Cascades Sunday toward evening and this may result in a stray
shower or thunderstorm. The current gridded and text forecast is
on track and no changes or updates are needed this morning. 78

&&

.AVIATION...18Z TAFs...VFR conditions with clear skies and light
winds will prevail through the next 24 hours.  Polan

&&

.PREVIOUS DISCUSSION... /issued 253 AM PDT Sat Jun 24 2017/

SHORT TERM...Today through Monday...An upper level ridge will
continue to slowly shift east into and over the Pacific Northwest
today. This ridge will become centered over the region tonight, then
continue to shift east on Sunday. As a result the region will be
fair, dry and very warm to hot today and Sunday. Sunday will be the
warmest day, as a thermally induced surface trough shifts east
across the Cascade crest into the Interior Northwest by Sunday
afternoon. High temps Sunday afternoon will be 15 to 20 degrees
above seasonal. A southerly upper level flow will become
established Sunday afternoon, as the upper ridge axis shifts east
to extreme eastern Washington and Oregon. This south flow will allow
moisture to move into the region. Instability due to the heating
over the area will combine with the moisture to cause the
development of a few thunderstorms over central Oregon Sunday
evening. A few storms could linger into the early morning hours of
Monday over central Oregon, otherwise will see clouds spread north
and northeast across the Interior Northwest. An upper low currently
centered near 31N/135W will weaken and move into the region Monday.
This system will increase moisture and energy across the region.
Thus isolated to scattered showers and thunderstorms will be
possible over the area in the afternoon, mainly from central Oregon
to northeast Oregon and extreme southeast Washington. Winds will
increase through the Cascade gaps late Monday afternoon. High temps
will be cooler than on Sunday over much of the area Monday afternoon
due to increased cloud cover and the increasing influence of marine
air. 90

LONG TERM...Monday night through Saturday...An upper trough will
continue to move across eastern areas of the CWA Monday night and
Tuesday. There will be enough instability and moisture to warrant
the mention of evening showers and thunderstorms which will continue
through most of the night Monday night...but will decrease after
midnight. The upper trough will linger on Tuesday with a slight
chance of showers and thunderstorms again in the far northeast
portion of the CWA. Temperatures will cool down as the trough moves
across the area and cooler marine air from the Pacific moves into
the region. A northwest flow will develop behind the trough on
Wednesday with a continuation of the cooler temperatures. High
temperatures in the lower elevations will drop from the mid to upper
90s on Monday to the 80s on Tuesday and Wednesday. This will be near
normal on Tuesday and Wednesday. It will become breezy to windy
Monday evening and again on Tuesday with this system. There may
possibly be a need for wind highlights...mainly in the Kittitas
Valley and the eastern Columbia River Gorge. From Thursday through
Saturday an upper ridge will redevelop off the coast and keep a dry
and stable northwest flow over the CWA. Temperatures will be on a
warming trend once again...starting out in the 80s in the lower
elevations on Thursday...warming to near 90 by Saturday. Winds will
be light through that period. 88

FIRE WEATHER...Previous Discussion...Hot and dry conditions this
weekend will be followed by active thunderstorms in central and
northeast Oregon and southeast Washington on Monday. Talking with
neighboring land management agencies, the fine fuels such as grasses
and shrubs in central and southeast Oregon have cured or almost
cured. Therefore, any new lightning starts could result in rapid
fire spread. Fire weather watches will be issued for Monday in fire
weather zones 640 and 644 which covers the Prineville District, ODF
John Day, and Heppner District. Thunderstorms in the Blue Mountains
and Wallowa County will also produce abundant lightning, but the
fuels are still green or showing signs of curing. Winds will also
increase in the Eastern Columbia River Gorge and the Lower Columbia
Basin on Monday and will become windy in some areas, but the
humidities will also increase to around 18-28 percent. At this time,
I will hold off on any watches but forecasters will monitor closely
for changes that may warrant highlights.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  91  55  99  65 /   0   0   0   0
ALW  91  61  99  70 /   0   0   0   0
PSC  94  56 100  65 /   0   0   0   0
YKM  94  57 100  67 /   0   0   0   0
HRI  94  54 101  66 /   0   0   0   0
ELN  94  55 100  65 /   0   0   0   0
RDM  92  51  99  58 /   0   0   0  10
LGD  86  49  94  57 /   0   0   0  10
GCD  92  53  99  61 /   0   0   0  10
DLS  99  58 102  69 /   0   0   0   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...Fire Weather Watch from Monday morning through Monday evening
     for Fire Weather Forecast Zones ORZ640-644.

WA...None.
&&

78/99/90/88

Nearby

Red Flag Warnings in Oregon, 2017Red Flag Warnings in Washington, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.